I’m new to Indapamide. About an hour ... - High Blood Pressu...

High Blood Pressure Support

3,657 members935 posts

I’m new to Indapamide. About an hour after taking I get a strange head, not quite a headache. Could this be because the BP has dropped?

FarmerSpark profile image

Indapamide, normal or side effect?

14 Replies

Hi. How long have you been taking indapamide?

I’ve been taking it for nearly a month. It’s only over the last 10 days that this symptom has appeared.

The reason I asked is that I took indapamide last year and it took four weeks to reduce my blood pressure significantly. If you have been taking it for four weeks then that may be the case. Have you taken a blood pressure reading?

Have order a replacement BP machine that hasn’t appeared yet so no I haven’t taken any readings. I’m concerned about about low sodium levels that this pill can cause. Could low sodium be causing my symptom?

As I write this I haven’t taken my pills yet and feel fine.

I had to stop taking it after four weeks due to my sodium levels being low but I can't recall that causing any symptoms although I remember not feeling very well. I had a blood test at my GP practice and received a call from my GP later that day advising me to stop taking it.

Have you had a blood test yet? They are normally done after three to four weeks to check electrolytes etc.

Had a blood test after two weeks and everything was fine.

It can't be to do with sodium levels then because that would have shown up in the blood test. I think the best thing to do is measure your BP when your new monitor arrives and take it from there.

You might get reactions to medication and you’re quite right that it might be, but might not be, from the fact that your BP is down. Are you able to take your pressure at home? If you can, try your pressure an hour after you take your tablet and again twelve hours later for a few days. Then armed with this information go and have a chat with your pharmacist. Pharmacists are very well up on side effects and also inter reactions from other medication

Hope this helps

Thanks for that.

Hi I have been taking Indapamide 2.5mg for less than a week. I have a fuzzy head, not quite a headache towards the back and left side of my head which comes and goes in waves. I don't usually so wondered if it might be these meds or just a coincidence. I have a wrist BP monitor so not the best and it is showing very low blood pressure. I have an appointment for bloods in 5 weeks time as the docs have a long waiting list at present. In February my amlodipine dosage was increased from 5mg to 10mg. Are you on any other BP meds as well as Indapamide? Perhaps ask for another blood test in 4 weeks time as 2 weeks might have been too soon? I hope you get on OK. Take care.

FarmerSpark profile image
FarmerSpark in reply to BeaSea1

Hi. Yes I’m also on Amlodipine at 10mg and Candesartan at 32mg and have been on these for years. Yes I’m wondering if my BP is going lower than my body is use to and this is why I feel odd. As the day goes on it goes away. I’ve also notice I start sniffing a lot while my head is weird. I wonder if the lower BP effects the sinus.

BeaSea1 profile image
BeaSea1 in reply to FarmerSpark

That is so strange because I have been sniffing a lot and the inside of my nose seems irritated/burning but I didn't think to connect it but it does coincide with the different meds. 😀. If my monitor is right, my BP is too low now but was told I would be on Indapamide for life, as well as Amlodipine.

I think it's just your body getting used to a new tablet . I am fine with them

I also take amlodopine